Hail, Ashe
- When
- June 26, 8:05 PM EST
- Where
- Ashe County, 0.47 mi E of West Jefferson
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.400, -81.492
Upper level clouds from a thunderstorm complex arriving during the morning of June 26th cleared across the mountains of North Carolina into southern Virginia by early afternoon, allowing strong surface heating to take place. The heating provided instability for the remnants of a strong thunderstorm complex arriving from eastern Tennessee and Kentucky to allow a few storms to pulse upward to…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Upper level clouds from a thunderstorm complex arriving during the morning of June 26th cleared across the mountains of North Carolina into southern Virginia by early afternoon, allowing strong surface heating to take place. The heating provided instability for the remnants of a strong thunderstorm complex arriving from eastern Tennessee and Kentucky to allow a few storms to pulse upward to severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 26, 7:31 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 831 PM EDT FRI JUN 26 2015 .SYNOPSIS... A DEEP LOW PRESSURE SYSTEM WILL MOVE UP THE OHIO RIVER VALLEY TONIGHT AND SATURDAY...TRIGGERING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT...RESULTING IN GUSTY NORTHWEST WINDS AND UNSEASONABLY COOLER TEMPERATURES. && .NEAR TERM /THROUGH SATURDAY/... AS OF 830 PM EDT FRIDAY... FORECAST AREA REMAINS IN VOID BETWEEN STORMS TO OUR SOUTH AND WEST. WW363 IS IN EFFECT FOR FAR WESTERN VA AND PARTS OF SOUTHERN WV IN ANTICIPATION OF ARRIVAL OF MCS LATER THIS EVENING AND OVERNIGHT. HRRR INDICATES ARRIVAL AROUND MIDNIGHT. A FRONTAL BOUNDARY REMAINS STALLED ACROSS THE FORECAST AREA. THIS FEATURE WILL PROVIDE AS A FOCUSSING MECHANISM FOR SHOWERS/STORMS TO FOLLOW DURING THE OVERNIGHT. ENHANCEMENT OF SHOWERS ACROSS THE AREA IS EXPECTED DURING THE LATE NIGHT AS EASTERLY UPSLOPE FLOW INCREASES AFTER MIDNIGHT PROVIDING ADDITIONAL LIFT AND CONCENTRATION OF DEEPER MOISTURE ALONG THE BLUE RIDGE. FRONT OVER THE AREA IS EXPECTED TO LIFT NORTH AS A WARM FRONT SATURDAY...ALLOWING WINDS TO SHIFT SOUTHWESTERLY AREAWIDE. THIS SHOULD PROVIDE A BREAK IN THE RAINFALL THREAT FOR A FEW HOURS BEFORE THE SUPPORTING UPPER LEVEL TROUGH ASSOCIATED WITH THE LOW PUSHES A BKN-SOLID LINE OF SHOWERS AND STORMS ACROSS OUR AREA FROM THE WEST. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. CONCERNING THE POTENTIAL FOR WIDESPREAD HEAVY RAIN... FORECAST MODELS CONTINUE TO TREND FURTHER WEST AND NORTH WITH THE BRUNT OF HEAVY RAIN ASSOCIATED WITH THE LOW...KEEPING IT MORE CONFINED ALONG AND NORTH OF THE OHIO RIVER. WHILE LOCALLY HEAVY RAIN MAY RESULT IN A FEW FLOODING ISSUES ACROSS OUR AREA...BELIEVE WE WILL NOT SEE ENOUGH WIDESPREAD HEAVY RAIN TO SUPPORT A FLASH FLOOD WATCH AT THIS TIME. THAT SAID...WITH INCREASING EASTERLY UPSLOPE FLOW LATE TONIGHT...WILL HAVE TO MONITOR FOR LOCALIZEDFLASH FLOODING DUE TO THE POTENTIAL FOR STORM CELLS TO BECOME ANCHORED NEAR CREST OF BLUE RIDGE WHERE UPSLOPE FLOW WILL BE THE GREATEST. CONFIDENCE IS JUST NOT GREAT ENOUGH ATTM TO PINPOINT EXACT LOCATION WHERE THE ANCHORING WILL OCCUR. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 250 PM EDT FRIDAY... THE BIG STORY DURING THIS PORTION OF THE FORECAST WILL BE THE WINTERISH GRADIENT WINDS WE WILL EXPERIENCE ON THE BACKSIDE OF THE DEPARTING COLD FRONT...FOLLOWED BY MUCH COOLER CONDITIONS. THE PARENT UPPER LOW WILL MAKE ITS WAY SLOWLY EASTWARD SATURDAY NIGHT FROM THE THUMB OF MICHIGAN TO NEAR ERIE PA. THE 850 MB FLOW AROUND THE LOW IS PROGGED TO PEAK IN THE 40 TO 50 KT RANGE AROUND 12Z SUNDAY. MOST AREAS IN THE MOUNTAINS ACROSS THE REGION LATE SATURDAY NIGHT TROUGH AT LEAST MID-DAY SUNDAY WILL SEE WIND GUSTS IN THE 20 TO 30 MPH RANGE...WITH THE HIGHEST RIDGE TOPS EXPERIENCING GUSTS OF 40 TO 45 MPH. WIND SPEEDS AND GUSTS WILL DECREASE THROUGH THE AFTERNOON WITH 850 MB WINDS PROGGED TO DECREASE TO AROUND 15 TO 20 KTS BY SUNSET SUNDAY. PRECIPITATION SATURDAY NIGHT AND SUNDAY WILL BE CONFINED TO TWO MAIN AREAS. THERE WILL BE LINGERING SHOWERS AND SOME STORMS ACROSS THE SOUTHEAST PART OF THE AREA COINCIDENT TO AND BEHIND THE DEPARTING COLD FRONT. THE LAST FEW SHOWERS IN THIS PART OF THE FORECAST AREA MAY LINGER UNTIL 200 AM TO 500 AM SUNDAY MORNING. THE OTHER AREA OF PRECIPITATION WILL BE ISOLATED TO SCATTERED UPSLOPE SHOWERS ACROSS THE PREFERRED AREAS OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. COVERAGE WILL DECREASE DURING THE AFTERNOON SUNDAY AS THE WIND SPEEDS SLACKEN. TEMPERATURES WILL TREND COOLER SATURDAY NIGHT INTO SUNDAY. LOWS SATURDAY NIGHT WILL RANGE FROM THE MID TO UPPER 50S ACROSS THE MOUNTAINS WITH UPPER 50S TO LOWER 60S ACROSS THE PIEDMONT. HIGHS ON SUNDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE MOUNTAINS TO THE UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT. DRY AND COOL HIGH PRESSURE WILL SETTLE OVER THE REGION ON SUNDAY NIGHT. EXPECT NO PRECIPITATION WITH BELOW NORMAL TEMPERATURES. LOWS WILL RANGE FROM THE LOW TO MID 50S ACROSS THE MOUNTAINS WITH UPPER 50S ACROSS THE PIEDMONT. WHILE NO RECORD LOW TEMPERATURES ARE FORECAST...A FEW LOCATIONS WILL FALL TO READINGS WITHIN FIVE DEGREES OF RECORD LOWS. SEE THE CLIMATE SECTION OF THIS DISCUSSION FOR DETAILS. ON MONDAY...THE CENTER OF THE SURFACE HIGH PRESSURE WILL PROGRESS EASTWARD IN ADVANCE OF OUR NEXT GREAT LAKES SHORTWAVE TROUGH. EXPECT A RETURN OF A SOUTHERLY COMPONENT OF THE LOW LEVEL WINDS AND INCREASING DEW POINTS AND TEMPERATURES. WHILE NO PRECIPITATION IS FORECAST FOR THE MORNING...SOME ISOLATED SHOWERS MAY DEVELOP ACROSS SOUTHEAST WEST VIRGINIA DURING THE AFTERNOON. HIGH TEMPERATURES WILL AVERAGE 5 TO 7 DEGREES MILDER THAN THOSE OF SUNDAY. ANTICIPATE UPPER 70S TO AROUND 80 IN THE MOUNTAINS AND LOW TO MID 80S ACROSS THE PIEDMONT. ON MONDAY NIGHT...THE TROUGH AXIS OF THE GREAT LAKES SYSTEM WILL START PROGRESSING THROUGH THE OHIO VALLEY. LOOK FOR SHOWERS AND STORMS TO EXPAND IN COVERAGE ACROSS THE WESTERN PARTS OF THE AREA. STILL LITTLE OR NO COVERAGE IS ANTICIPATED FOR AREAS EAST OF THE CREST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S TO AROUND 60 ACROSS THE MOUNTAINS TO THE LOWER 60S ACROSS THE PIEDMONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 320 PM EDT FRIDAY... THIS PORTION OF THE FORECAST PERIOD IS EXPECTED TO BE ONE WITH SCATTERED SHOWERS AND STORMS ACROSS THE AREA EACH DAY AND NIGHT. THE AXIS OF A SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION BY MIDDAY TUESDAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO STALL OVER...OR JUST SOUTH OF THE AREA...AND TAKE ON A NW-SE ORIENTATION. THROUGH FRIDAY...LITTLE MOVEMENT OF THIS FRONT IS EXPECTED. THE COMBINATION OF DAYTIME HEATING...AND THE POTENTIAL FOR ADDITIONAL WAVES OF ENERGY MOVING SOUTHEAST ALONG THIS FEATURE WILL BE THE SOURCE OF THE FORECAST SCATTERED SHOWERS AND SOME STORMS. HIGH TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL RANGE FROM THE UPPER 70S TO AROUND 80 ACROSS THE MOUNTAINS AND MID TO UPPER 80S ACROSS THE PIEDMONT. LOW TEMPERATURES WILL MAINLY BE IN THE LOWER 60S ACROSS THE MOUNTAINS AND UPPER 60S ACROSS THE PIEDMONT. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 800 PM EDT FRIDAY... VFR CONDITIONS THIS EVENING ARE EXPECTED TO DETERIORATE AFTER MIDNIGHT AS DEEP CONVECTION FROM THUNDERSTORM COMPLEX WEST OF THE APPALACHIANS CROSSES THE MOUNTAINS DURING THE OVERNIGHT. NOT CONFIDENT ENOUGH ON EXACT TIMING OF TSRA...THUS LEAVING OUT OF TAFS ATTM. MORE CONFIDENT ON INCREASING CLOUDS AND INCREASING COVERAGE OF SHOWERS WITH POTENTIAL FOR MVFR CIGS PER INCREASING UPSLOPE EASTERLY FLOW DURING THE OVERNIGHT. MODELS HINT THAT CIGS COULD DROP TO IFR AFTER 06Z/2AM...BUT WOULD LIKE TO SEE INCREASING COVERAGE OF RAIN COOLED AIR BEFORE FORECASTING THE LOW CIGS. PRIMARY CONCERN SATURDAY IS STRONG FRONTAL PASSAGE WHICH IS FORECAST BY ALL MODELS TO OCCUR DURING THE LATE AFTERNOON AND EVENING WITH 40-50KT WESTERLY WINDS 3KFT AGL DEVELOPING BEHIND THE FRONT SATURDAY NIGHT. ANTICIPATING BKN LINE OF SHOWERS/TSTMS TO ACCOMPANY THE FRONT SATURDAY AFTERNOON...FOLLOWED BY PARTIAL CLEARING SATURDAY NIGHT WITH GUSTY WESTERLY WINDS. THESE WINDS ARE EXPECTED TO PERSIST INTO THE DAY SUNDAY BEFORE DIMINISHING. EXPECT MAINLY VFR CONDITIONS SUNDAY INTO MONDAY...HIGH PRESSURE SPREADING ACROSS THE FORECAST AREA. NEXT COLD FRONT IS FORECAST TO ARRIVE WITH POTENTIAL FOR SHOWERS MONDAY EVENING/OVERNIGHT. TIMING OF SHOWERS WITH THIS FRONT A BIT UNCERTAIN BUT COULD SEE PERIODS OF MVFR MONDAY NIGHT AND MAINLY ALONG THE WESTERN SLOPES TUESDAY...OTHERWISE VFR ACROSS THE EAST. && .CLIMATE... AS OF 300 PM EDT FRIDAY... JUNE 29TH RECORD LOWS BLACKSBURG...42 IN 1974 BLUEFIELD....52 IN 1970 DANVILLE.....54 IN 1968 LEWISBURG....49 IN 1981 LYNCHBURG....51 IN 1970 ROANOKE......44 IN 1919 && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...IS OPERATING ON THE SECONDARY TRANSMITTER. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL AT LEAST SUNDAY. THE NOAA WEATHER RADIO IN HINTON WV...BROADCASTING ON A FREQUENCY OF 162.425 MHZ...IS OFF THE AIR DUE TO A TELCO PROBLEM. THIRD PARTY TECHNICIANS ARE CURRENTLY WORKING ON THE COMMUNICATION ISSUE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/PM SHORT TERM...DS LONG TERM...DS/WP AVIATION...PM CLIMATE... EQUIPMENT...PM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 626 PM EDT FRI JUN 26 2015 NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-272230- ASHE-ALLEGHANY NC-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 626 PM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR WHERE CELLS TRAIN OVER THE SAME LOCATIONS...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-272230- TAZEWELL-SMYTH- 626 PM EDT FRI JUN 26 2015 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS TONIGHT AS A THUNDERSTORM COMPLEX APPROACHES FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. VERY HEAVY RAINFALL COULD ALSO OCCUR WHERE STORMS TRAIN OVER THE SAME LOCATIONS...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL BANDS OF STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ON SATURDAY MORNING AND AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. STRONG WESTERLY WINDS GUSTING TO 40 OR 45 MPH WILL OCCUR SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-272230- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 626 PM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS ALONG WITH HAIL. PROLONGED PERIODS OF HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SATURDAY WITH DAMAGING WINDS THE MAIN THREAT AHEAD OF AN APPROACHING COLD FRONT. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT FRI JUN 26 2015
NCZ003-VAZ016-270045-
SURRY-CARROLL-
811 PM EDT FRI JUN 26 2015
...THUNDERSTORMS WILL AFFECT NORTH CENTRAL SURRY AND CENTRAL CARROLL
COUNTIES...
AT 807 PM EDT...SCATTERED THUNDERSTORMS EXTENDED FROM NEAR HILLSVILLE
TO BOTTOM...AND WERE MOVING NORTHEAST AT 15 MPH.
WINDS GUSTS AROUND 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
HILLSVILLE...
BOTTOM...
AND CANA.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
A PERIOD OF FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
LAT...LON 3643 8080 3678 8082 3692 8064 3665 8060
3662 8062 3660 8062 3656 8061 3656 8058
3648 8057
TIME...MOT...LOC 0007Z 218DEG 13KT 3674 8076 3650 8076
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT FRI JUN 26 2015
NCZ001-018>020-270115-
WILKES-WATAUGA-ASHE-YADKIN-
825 PM EDT FRI JUN 26 2015
...STRONG THUNDERSTORMS WILL AFFECT YADKIN...SOUTHWESTERN ASHE...WILKES
AND WATAUGA COUNTIES...
AT 823 PM EDT...THUNDERSTORMS EXTENDED FROM NEAR COURTNEY TO MOSES CONE
MEMORIAL PARK...AND WERE MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOONE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
AND YADKINVILLE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN STRIKE
15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.
LAT...LON 3603 8125 3606 8139 3612 8155 3614 8182
3618 8185 3638 8160 3617 8045 3614 8044
3611 8051 3605 8050 3606 8098 3603 8107
TIME...MOT...LOC 0023Z 227DEG 16KT 3598 8065 3618 8169
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT FRI JUN 26 2015
NCZ003-VAZ032-270100-
SURRY-PATRICK-
833 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY AND
SOUTHWESTERN PATRICK COUNTIES...
AT 832 PM EDT...A STRONG THUNDERSTORM WAS OVER PINE RIDGE...MOVING
EAST AT 20 MPH.
WIND GUSTS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
ARARAT...
BOTTOM...
AND CANA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3643 8075 3656 8076 3656 8061 3658 8061
3660 8046 3640 8046
TIME...MOT...LOC 0032Z 271DEG 18KT 3650 8068
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 834 PM EDT FRI JUN 26 2015 VAZ013-016-017-270100- FLOYD-PULASKI-CARROLL- 834 PM EDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...WEST CENTRAL FLOYD AND NORTHEASTERN CARROLL COUNTIES... AT 834 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUGSPUR...MOVING NORTHEAST AT 20 MPH. WINDS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INDIAN VALLEY... WILLIS... DUGSPUR... AND SYLVATUS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3673 8065 3683 8079 3700 8060 3687 8040 TIME...MOT...LOC 0034Z 236DEG 17KT 3683 8067 MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT FRI JUN 26 2015
NCZ001-018-019-270115-
WILKES-WATAUGA-ASHE-
837 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHE...WESTERN WILKES
AND SOUTHEASTERN WATAUGA COUNTIES...
AT 836 PM EDT...A STRONG THUNDERSTORM WAS OVER MAPLE SPRINGS...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILBAR...
DEEP GAP...
MC GRADY...
GLENDALE SPRINGS...
AND IDLEWILD.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3616 8158 3646 8141 3640 8126 3639 8124
3637 8125 3636 8125 3638 8121 3634 8111
3606 8140
TIME...MOT...LOC 0036Z 215DEG 19KT 3618 8144
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT FRI JUN 26 2015
VAZ013-014-017-270130-
MONTGOMERY-FLOYD-PULASKI-
858 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...
NORTHWESTERN FLOYD AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 856 PM EDT...A STRONG THUNDERSTORM WAS OVER INDIAN VALLEY...MOVING
NORTHEAST AT 25 MPH.
WINDS OF 40 MPH TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTIANSBURG...
PILOT...
INDIAN VALLEY...
WILLIS...
AND GRAYSONTOWN.
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3693 8063 3691 8066 3693 8068 3715 8044
3703 8027 3681 8054
TIME...MOT...LOC 0056Z 223DEG 21KT 3691 8058
MBSThe Roanoke radar (KFCX), 129 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down along Route 221.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576914, 576913, 576915.